MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C2060
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-00477.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the internal iliac artery (iia) using ruby coils.During the procedure, after advancing the ruby coil to the tip of the lantern delivery microcatheter (lantern), it was met with a hard stop and was unable to advance any further.Therefore, the ruby coil was removed.The physician then attempted to advance a new ruby coil; however, the same issue occurred.The physician therefore removed the ruby coil and the procedure was completed using other coils with the same lantern.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8424308
Report Number3005168196-2019-00476
Device Sequence Number19375764
Product Code HCG
UDI-Device Identifier00814548013077
UDI-Public00814548013077
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/14/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2026
Device Catalogue NumberRBY2C2060
Device Lot NumberF82367
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2019
Initial Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR
Date Report Sent to FDA01/01/2005